Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 34, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 6, 2003, 12:03 AM CST for Clay County, Oktibbeha County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2003, 12:03 AM CST (06:03 UTC)
- Expired
- Mar 6, 2003, 12:40 AM CST
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clay County, MS, Oktibbeha County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819 WUUS54 KJAN 060603 SVRJAN MSC025-105-060640- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1202 AM CST THU MAR 6 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST MISSISSIPPI OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1240 AM CST * AT 1202 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF CEDAR BLUFF...OR ABOUT 5 MILES NORTHEAST OF STARKVILLE...MOVING NORTHEAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR WEST POINT AT 1210 AM CST HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. PEA SIZED HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM. LAT...LON 3355 8891 3340 8878 3365 8848 3367 8872 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 11:55 PM CST, 8 minutes earlier.
Area forecast discussion, Mar 5, 11:55 PM CST, 8 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1155 PM CST WED MAR 05 2003 AN UPDATE TO THE FORECAST WILL BE FORTHCOMING. THE FRONT IS FINALLY BEGINNING TO MOVE. AS OF 1100 PM...IT HAS INCHED PAST GREENWOOD AND IS MOVING ACROSS THE MISSISSIPPI RIVER AS WE SPEAK. RADAR SHOWS AN AREA OF RAIN...ALONG WITH A COUPLE OF THUNDERSTORMS...ACROSS NORTH-CENTRAL PARTS OF THE STATE. I FEEL THAT THERE IS LITTLE...IF ANY...SEVERE WEATHER THREAT WITH ANY OF THIS CONVECTION. THE ATMOSPHERE IN THIS PART OF THE FORECAST AREA HAS BEEN WORKED OVER BY PREVIOUS CONVECTION. AROUND U.S. HIGHWAY 84 AND POINTS SOUTH...TEMPERATURES REMAIN NEAR 70 AT ALMOST MIDNIGHT...WITH DEWPOINTS IN THE UPPER 60S. HERE... WHERE YOUD EXPECT A GREATER POSSIBILITY OF SEVERE WEATHER...THE ATMOSPHERE SHOULD REMAIN TOO CAPPED TO GENERATE MUCH IN THE WAY OF CONVECTION. WITH THE 850 MB JET EXPECTED TO INCREASE OVERNIGHT...I DONT FORESEE THE CAP EASILY BREAKING. SO IN GENERAL...THIS UPDATE WILL BE BASED UPON RADAR TRENDS. THE HIGHEST RAIN CHANCES WILL BE IN THE NORTH-CENTRAL/NORTHEAST AREAS...THEN TAPERING TOWARD MORNING. ELSEWHERE...IVE REDUCED RAIN CHANCES. THE LOWEST VALUES WILL BE IN OUR SOUTHEAST GROUPS...WHERE ILL BE USING AROUND 30 PERCENT. ALSO WITH THIS UPDATE...I PLAN ON REMOVING THE SEVERE WORDING FROM THE FIRST PERIOD. ISC GRIDS HAVE BEEN SENT. THE TEXT FORECAST WILL BE OUT SHORTLY. .JAN... AR...NONE. MS...NONE. LA...NONE. BUTTS
Hazardous weather outlook, Mar 5, 7:30 PM CST, 4 hours 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 730 PM CST WED MAR 05 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ...ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE LATER TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AFTER 9 PM ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE GREATEST CONCERNS WITH ANY SEVERE THUNDERSTORMS LATER TONIGHT WILL BE LARGE HAIL GREATER THAN THREE-QUARTERS OF AN INCH IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. IN ADDITION...A FEW TORNADOES CANNOT BE RULED OUT. EARLY THIS EVENING...A COLD FRONT EXTENDED FROM GREENWOOD MISSISSIPPI TO JUST WEST OF ALEXANDRIA LOUISIANA. EVEN THOUGH THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED...ANOTHER DISTURBANCE IN THE UPPER ATMOSPHERE IS FORECAST TO MOVE INTO THE REGION AFTER 9 PM. AS THIS DISTURBANCE INTERACTS WITH THE EASTWARD-MOVING FRONT...PLENTY OF MOISTURE...AND POWERFUL JET STREAM DYNAMICS TO RESULT IN THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE REGION. WITH THE CHANGE IN WIND DIRECTION AND SPEED WITH HEIGHT...OR WIND SHEAR...A FEW TORNADOES WILL BE POSSIBLE...MAINLY NEAR ANY BOUNDARIES LEFT OVER FROM THE THUNDERSTORMS THAT HAVE ALREADY OCCURRED. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS EASTERN TEXAS AND WESTERN LOUISIANA WITH THE APPROACH OF THE NEXT UPPER ATMOSPHERIC DISTURBANCE. YOU ARE URGED TO KEEP ABREAST OF THE WEATHER CONDITIONS TONIGHT AS THIS NEXT ROUND OF STORMS APPROACHES THE AREA. ...FLOODING... HEAVY RAINFALL...WHICH MAY RESULT IN THE PONDING OF WATER...WILL BE POSSIBLE SOUTH OF A LINE FROM WINNSBORO LOUISIANA TO CANTON AND DEKALB MISSISSIPPI. ANOTHER UPPER ATMOSPHERIC DISTURBANCE WILL COMBINE WITH AN EASTWARD-MOVING COLD FRONT AND A STRONG JET STREAM TO ALLOW SHOWERS AND THUNDERSTORMS TO REMAIN A POSSIBILITY LATER TONIGHT. WITH PLENTY OF GULF MOISTURE IN PLACE...HEAVY RAINFALL WILL REMAIN POSSIBLE IN THE STRONGER THUNDERSTORMS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 5, 6:15 PM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST WED MAR 05 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM MARION MS 0.75 INCH HAIL
03/05/03 LAUDERDALE REPORTED BY LAUDERDALE
COUNTY EMA.
0450 PM 2 N FLORENCE MS WIND DAMAGE
03/05/03 RANKIN A COUPLE OF TREES DOWN
FALLING INTO POWERLINES.
REPORTED BY
HAMM/SPOTTER.Special weather statement, Mar 5, 6:45 PM CST, 5 hours 18 minutes before
LAZ008-009-015-016-023>026-MSZ040>066-072>074-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 645 PM CST WED MAR 5 2003 ...TORNADO WATCH NUMBER 27 REMAINS IN EFFECT UNTIL 8 PM CST FOR MUCH OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI... AT 645 PM...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS CONTINUED OVER MUCH OF CENTRAL MISSISSIPPI EAST OF INTERSTATE 55. THE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 55 MPH. THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED SOMEWHAT OVER THE WATCH AREA. HOWEVER...SCATTERED THUNDERSTORMS WERE DEVELOPING OVER EASTERN TEXAS AND WESTERN LOUISIANA...AND THE THREAT OF SEVERE WEATHER WILL LIKELY INCREASE ACROSS THE WATCH AREA FROM THE WEST BY 9 PM AS THESE STORMS APPROACH. PEOPLE IN THE WATCH AREA SHOULD REMAIN ALERT...AND BE PREPARED FOR THE POSSIBILITY OF ADDITIONAL SEVERE WEATHER LATER THIS EVENING.
Local storm report, Mar 5, 6:48 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CST WED MAR 05 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0453 PM PEARL MS FLOODING
03/05/03 RANKIN WATER OVER OLD BRANDON
RD. WATER ABOUT TO ENTER
OUTBUILDINGS IN
RESIDENTIAL
NEIGHBORHOOD.
0525 PM JACKSON MS FLOODING
03/05/03 HINDS HIGHWAY 18, 1 MILE
SOUTHWEST OF I-20. WATER
OVER BANKS OF SEVERAL
CREEKS/STREAMS.
0538 PM RAYMOND MS FLOODING
03/05/03 HINDS WATER OVER BANKS OF
SEVERAL CREEKS/STREAMS.
0500 PM JACKSON AIRPORT MS FLOODING
03/05/03 RANKIN HIGHWAY 80 AND AIRPORT
RD. 6-7 INCHES OF WATER
OVER ROAD.Special weather statement, Mar 5, 7:55 PM CST, 4 hours 8 minutes before
LAZ008-009-015-016-023>026-MSZ040>066-072>074-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 755 PM CST WED MAR 5 2003 ...TORNADO WATCH NUMBER 27 REMAINS WILL EXPIRE AT 8 PM CST FOR MUCH OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI... THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED SOMEWHAT OVER THE WATCH AREA. HOWEVER...SCATTERED THUNDERSTORMS WERE DEVELOPING AT 755 PM OVER NORTHERN AND WESTERN LOUISIANA...AND THE THREAT OF SEVERE WEATHER MAY INCREASE ACROSS THE WATCH AREA FROM THE WEST LATER THIS EVENING AS THESE STORMS APPROACH. PEOPLE IN THE WATCH AREA SHOULD REMAIN ALERT...AND BE PREPARED FOR THE POSSIBILITY OF ADDITIONAL SEVERE WEATHER OVERNIGHT.
Special weather statement, Mar 5, 7:55 PM CST, 4 hours 8 minutes before
LAZ008-009-015-016-023>026-MSZ040>066-072>074-060300- SPECIAL WEATHER STATEMENT...CORRECTED TYPO IN HEADLINE NATIONAL WEATHER SERVICE JACKSON MS 755 PM CST WED MAR 5 2003 ...TORNADO WATCH NUMBER 27 WILL EXPIRE AT 8 PM CST FOR MUCH OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI... THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED SOMEWHAT OVER THE WATCH AREA. HOWEVER...SCATTERED THUNDERSTORMS WERE DEVELOPING AT 755 PM OVER NORTHERN AND WESTERN LOUISIANA...AND THE THREAT OF SEVERE WEATHER MAY INCREASE ACROSS THE WATCH AREA FROM THE WEST LATER THIS EVENING AS THESE STORMS APPROACH. PEOPLE IN THE WATCH AREA SHOULD REMAIN ALERT...AND BE PREPARED FOR THE POSSIBILITY OF ADDITIONAL SEVERE WEATHER OVERNIGHT.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:54 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 26 min |
| Mar 5, 9:44 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 26 min |
| Mar 6, 5:08 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 32 min |
| Mar 6, 5:38 PM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.